In 2007 I had 7 stents put into the arteries in my heart. First 5 and two months later 2 more. I was put on a number of drugs. Two of them are Plavix 75 mg. and 2/ 81 mgs asprin. This was back in 2/2007. I recently had two episodes of Atrial Fibrilation. Coumadin 5 mg. was prescribed. I have been having side effects that hurt. 5 cm hemotosin in left forearm muscle. and bruises all over. I want to know if I have to continue with coumadin? Is there conflict with the other drugs I am taking?
All three of the medication you have listed are anticoangulants. Everyone is different regarding dose and doseage should based on a blood test called the INR (International Normalized Ratio). The amount of medication you take may change, based on the blood test.
Plavix is recommended for up to 1 year after stent implants to prevent blood clots for the DESs that have a higher record to clot. Aspirin is recommended indefinitely and there is a different pharmological pathway between the two anticoangulants.
Warfarin is one of the most widely used anticoagulant drugs worldwide. It is highly effective at antagonising the vitamin K dependent clotting pathway and is used for a wide range of diseases and conditions including atrial fibrillation and heart valve replacement. Warfarin has a narrow therapeutic window and wide inter-individual variability making dosing problematic. Under-anticoagulation can result in thrombosis but over-anticoagulation can result in dangerous bleeding episodes.
***Dosing is determined empirically, often based on age and underlying condition as well as increasingly now genetics, with adjustments made until the target International Normalized ratio (INR) for clotting is achieved. With your bruising, etc. you should test for an appropriate target for clotting and not be given accessive anticlotting medication as it runs a higher risk of internal bleeding.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.